MAUDE Adverse Event Report: EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND PEN NEEDLE AUTOSHIELD DUO 30GX5MM USA; NEEDLE, HYPODERMIC, SINGLE LUMEN

EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND PEN NEEDLE AUTOSHIELD DUO 30GX5MM USA; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 329515
Medical Device Problem Codes Difficult or Delayed Activation (2577); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Event or Problem Description
Medwatch report (b)(4) attached to this case.Unable to open the report lot # unknown catalog# unknown date of event unknown at this time sample status no.(b)(6), (b)(6) 2026: as per the attached report.Describe the event or problem: rn administering insulin sq [sub-cutaneous] to patient.Needle did not self-retract.Needle stick injury to writer.What was the original intended procedure: inject insulin and prevent staff needle stick what problem did the user have: device failed (e.G.Broke, couldn't get it to work or stopped working); device malfunction - that is, the device did not do what it was supposed to do.Vcoyne (b)(6) 2026 update/additional information from nacc - see attachments.Lot # 4311022 event needle stick to staff after injecting patient."needle did not self-retract.Needle stick to writer after injection" medwatch report (b)(4).Describe the event or problem: rn administering insulin sq [sub-cutaneous] to patient.Needle did not self-retract.Needle stick injury to writer.What was the original intended procedure? inject insulin and prevent staff needle stick-- what problem did the user have: device failed (e.G.Broke, couldn't get it to work or stopped working) ; device malfunction - that is, the device did not do what it was supposed to do.
 
Additional Manufacturer Narrative
This medwatch submission is both an initial and supplemental filing.Investigation of the results can be seen below: investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.This is the 1st complaint for the reported lot number.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.
 
Additional Manufacturer Narrative
Additional information was added to: b4, g6, h2.Correction: h10.

Brand Name
PEN NEEDLE AUTOSHIELD DUO 30GX5MM USA
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND
Manufacturer Contact
anna garbowska-zakrzewski
300 kimball dr.
parsippany, NJ 07054
MDR Report Key24366932
Report Number3023359743-2026-00006
Device Sequence Number5315513
Product Code FMI
UDI-Device Identifier00383017951535
UDI-Public00383017951535
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223286
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number329515
Device Lot Number4311022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown